Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 17, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 27, 2016, 3:36 PM EDT. It took effect at Apr 27, 2016, 10:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2016, 3:36 PM EDT (19:36 UTC)
- In effect from
- Apr 27, 2016, 10:00 PM EDT
- Expired
- Apr 29, 2016, 4:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
793 WHUS71 KCLE 271936 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 336 PM EDT WED APR 27 2016 LEZ142>148-280345- /O.NEW.KCLE.SC.Y.0017.160428T0200Z-160429T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 336 PM EDT WED APR 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT FRIDAY. * WINDS AND WAVES...NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WAVES BUILDING TO 3 TO 6 FEET OVERNIGHT AND CONTINUING INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
6 follow-up statements
738 WHUS71 KCLE 280202 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1002 PM EDT WED APR 27 2016 LEZ142>148-281015- /O.CON.KCLE.SC.Y.0017.000000T0000Z-160429T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 1002 PM EDT WED APR 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS AND WAVES...NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WAVES BUILDING TO 3 TO 6 FEET OVERNIGHT AND CONTINUING INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
293 WHUS71 KCLE 280801 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 401 AM EDT THU APR 28 2016 LEZ142>148-281615- /O.CON.KCLE.SC.Y.0017.000000T0000Z-160429T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 401 AM EDT THU APR 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS AND WAVES...NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WAVES BUILDING TO 3 TO 6 FEET TODAY AND CONTINUING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
948 WHUS71 KCLE 281440 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1040 AM EDT THU APR 28 2016 LEZ142>148-282245- /O.CON.KCLE.SC.Y.0017.000000T0000Z-160429T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 1040 AM EDT THU APR 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS AND WAVES...NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WAVES BUILDING TO 3 TO 6 FEET TODAY AND CONTINUING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
554 WHUS71 KCLE 281948 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EDT THU APR 28 2016 LEZ142>148-290400- /O.CON.KCLE.SC.Y.0017.000000T0000Z-160429T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 348 PM EDT THU APR 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS AND WAVES...NORTHEAST WINDS 15 TO 25 KNOTS WITH SUBSIDING TOWARD SUNRISE. WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
737 WHUS71 KCLE 290200 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 PM EDT THU APR 28 2016 LEZ142>148-290800- /O.CON.KCLE.SC.Y.0017.000000T0000Z-160429T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 1000 PM EDT THU APR 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS AND WAVES...NORTHEAST WINDS 15 TO 25 KNOTS WITH DIMINISHING TOWARD SUNRISE. WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
603 WHUS71 KCLE 290814 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 414 AM EDT FRI APR 29 2016 LEZ142>148-290915- /O.EXP.KCLE.SC.Y.0017.000000T0000Z-160429T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 414 AM EDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES WILL CONTINUE TO DECREASE TODAY SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. CONDITIONS MAY REMAIN CHOPPY THIS MORNING WITH WAVES OF 2 TO 4 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 3:25 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 27, 3:25 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT WED APR 27 2016
.SYNOPSIS...
LOW PRESSURE NEAR KANSAS CITY WILL MOVE ACROSS THE OHIO VALLEY
TOMORROW AND MOVE OFF THE CAROLINA COAST FRIDAY. CANADIAN HIGH
PRESSURE WILL MOVE SE OVER THE AREA FRIDAY...BUT MOVE OFF THE NEW
ENGLAND COAST SATURDAY...ALLOWING ANOTHER LOW TO TRACK ACROSS THE
OHIO VALLEY SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODELS IN REASONABLE AGREEMENT MOVING THE LOW PRESSURE SYSTEM NEAR
KANSAS CITY...INTO SOUTHERN INDIANA BY DAYBREAK THURSDAY. AS THE LOW
APPROACHES CLOUDS WILL INCREASE AND SHOWERS WILL GRADUALLY SPREAD
INTO AREA. EXPECT SHOWERS TO REACH SWRN PORTION OF THE FORECAST
AREA TOWARD MIDNIGHT LOCAL. BUT WITH DEWPOINTS IN THE 30S AND 40S
AND A NORTHEAST FLOW...DID NOT GET TOO AGGRESSIVE ON PRECIP
OVERNIGHT. DO NOT THINK WE WILL COME INTO THE WARM SECTOR OVERNIGHT
AS WARM FRONT IS SOUTH OF THE OHIO RIVER...SO LEFT ALL MENTION OF
TSRA OUT FOR THE OVERNIGHT. WITH DEW POINTS ALREADY IN THE MID 40S
IN THE SOUTHWEST...FORECAST OF LOWS IN THE LOWER TO MID 40S RANGE
SEEMED REASONABLE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
MODELS IN GOOD AGREEMENT MOVING THE SURFACE LOW SLOWLY ACROSS
SOUTHERN OHIO THURSDAY INTO THURSDAY NIGHT. WITH THE LOW SO CLOSE
TOMORROW MUCH BETTER CHANCE FOR TSRA. WITH THE SLOW MOVING SYSTEM
COULD SEE SOME LOCALIZED FLOODING IF TSRA TRAIN OVER SPECIFIC AREA
BUT DO NOT EXPECT ANY WIDESPREAD FLOODING PROBLEMS. LOW ONLY INTO
SW PA BY DAYBREAK FRIDAY...BUT SHOWERS WILL GRADUALLY END FROM THE
WEST FRIDAY AS THE LOW TRACKS EAST AND MOVES OFF THE EAST COAST.
BEHIND THIS CANADIAN HIGH PRESSURE PUSHES SOUTHEAST OVER THE AREA.
BUT WILL BE SHORT LIVED AS THE HIGH MOVES OFF THE NEW ENGLAND
COAST SATURDAY. TIMING OF THE NEXT SYSTEM STILL IN DOUBT. ECMWF
FASTEST AND MOST AGGRESSIVE WITH SHOWERS OVER ENTIRE AREA SATURDAY
AFTERNOON...GFS ON THE OTHER HAND IS THE SLOWEST AND KEEPS
EVERYTHING SW OF AREA SATURDAY. FOR FORECAST SPLIT THE DIFFERENCE
AND WENT CHANCE POPS ACROSS THE SW SATURDAY AFTERNOON. MORE
WIDESPREAD SHOWERS THEN MOVE IN SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ANOTHER AREA OF LOW PRESSURE WILL BE MOVING ALONG THE OHIO RIVER
VALLEY ON SUNDAY WITH A PERIOD DO RAIN LIKELY. THIS LOW MOVES EAST
OF THE REGION BY SUNDAY EVENING BUT AN UPPER LEVEL TROUGH REMAINS
IN PLACE. THIS MAY BE ENOUGH TO KEEP SHOWERS IN THE FORECAST INTO
MONDAY AFTERNOON ACROSS THE EASTERN PORTION OF THE COUNTY WARNING
AREA. HIGH PRESSURE LOOKS TO TAKE CONTROL OF THE REGION BY TUESDAY
MORNING.
HIGHS IN THE LONG TERM WILL BE NEAR TO SLIGHTLY BELOW SEASONAL
AVERAGES.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH THE EVENING.
HOWEVER LOW END VFR WILL DRIFT NORTHWARD THROUGH THE EVENING AND
SHOULD COVER MUCH OF NORTHERN OHIO BY 08Z. MAY TAKE A BIT LONGER
TO MOVE INTO NW PA. CEILINGS WILL CONTINUE TO LOWER TOWARD SUNRISE
ON THURSDAY AS A WARM FRONT LIFTS TOWARD THE REGION. SHOWERS WILL
ALSO BEGIN TO DEVELOP FROM SOUTHWEST TO NORTHEAST TONIGHT INTO
THURSDAY AFTERNOON. EXPECT TO MVFR WITH PATCHY IFR IN AND NEAR ANY
OF THE RAIN.
WINDS WILL GENERALLY BE NORTH TO NORTHEAST THROUGH THE TAF PERIOD.
THERE COULD BE SOME HIGHER GUSTS TO 25 KNOTS ACROSS NW OHIO
THROUGH THIS EVENING. ON THURSDAY WINDS WILL BECOME MORE EASTERLY
WITH 20 TO 25 KNOT GUSTS POSSIBLE.
OUTLOOK...NON-VFR THROUGH FRI IN SHOWERS. NON-VFR RETURNING
SATURDAY NIGHT INTO SUNDAY.
&&
.MARINE...
EAST TO NORTHEAST FLOW WILL INCREASE OVERNIGHT AS LOW PRESSURE MOVES
EASTWARD NEAR THE OHIO RIVER VALLEY. THE LONGER FETCH AND WINDS
INCREASING TO AT LEAST 15 TO 20 KNOTS SHOULD ALLOW WAVES TO BUILD TO
SMALL CRAFT LEVELS AT SOME POINT OVERNIGHT. HAVE GONE AHEAD AND
HOISTED THE SMALL CRAFT ADVISORY STARTING AT 02Z. FOR NOW HAVE THE
SMALL CRAFT ADVISORY IN EFFECT UNTIL THURSDAY NIGHT. THIS MAY NEED TO
BE EXTENDED. THE SURFACE PRESSURE GRADIENT RELAXES SLIGHTLY ON
SATURDAY BUT THIS WILL BE SHORT LIVED AS ANOTHER AREA OF LOW
PRESSURE MOVES UP THE OHIO RIVER VALLEY ON SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 AM EDT
FRIDAY FOR LEZ142>147.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Apr 27, 6:05 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 605 AM EDT WED APR 27 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 605 AM EDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-281015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 605 AM EDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.